Advertisement

Journal of Optimization Theory and Applications

, Volume 168, Issue 2, pp 615–624 | Cite as

Small-Time Reachable Sets of Linear Systems with Integral Control Constraints: Birth of the Shape of a Reachable Set

  • Elena Goncharova
  • Alexander Ovseevich
Article

Abstract

The paper is concerned with small-time reachable sets of a linear dynamical system under integral constraints on control. The main result is the existence of a limit shape of the reachable sets as time tends to zero. A precise estimate for the rate of convergence is given.

Keywords

Linear control systems Reachable sets Shapes of convex bodies 

Mathematics Subject Classification

93B03 93B05 52A23 

Notes

Acknowledgments

This work was partially supported by the Russian Foundation for Basic Research, Grants 14-08-00606, 14-01-00476, 13-08-00441. We are grateful to anonymous referees for providing insightful comments and suggesting additional bibliography.

References

  1. 1.
    Schättler, H.: Small-time reachable sets and time-optimal feedback control. In: Mordukhovich, B.S., Sussmann, H.J. (eds.) Nonsmooth Analysis and Geometric Methods in Deterministic Optimal Control. The IMA Volumes in Mathematics and Its Applications, vol. 78, pp. 203–225. Springer, New York (1996)Google Scholar
  2. 2.
    Krener, A., Schättler, H.: The structure of small-time reachable sets in low dimensions. SIAM J. Control Optim. 27(1), 120–147 (1989)CrossRefMathSciNetMATHGoogle Scholar
  3. 3.
    Vershik, A.M., Gerschkovich, V.Y.: Nonholonomic dynamical systems. Geometry of distributions and variational problems. In: Arnold, V.I., Novikov, S.P. (eds.) Dynamical Systems VII, Encyclopaedia of Mathematical Sciences, vol. 16, pp. 1–81. Springer, Berlin (1994). Russian original 1987Google Scholar
  4. 4.
    Agrachev, A.A., Gamkrelidze, R.V., Sarychev, A.V.: Local invariants of smooth control systems. Acta Appl. Math. 14, 191–237 (1989)CrossRefMathSciNetMATHGoogle Scholar
  5. 5.
    Hermes, H.: Nilpotent and high-order approximations of vector field systems. SIAM Rev. 33(2), 238–264 (1991)CrossRefMathSciNetMATHGoogle Scholar
  6. 6.
    Kawski, M.: High-order small-time local controllability. In: Sussmann, H.J. (ed.) Nonlinear Controllability and Optimal Control, Monogr. Textbooks Pure Appl. Math., vol. 133, pp. 431–467. Dekker, New York (1990)Google Scholar
  7. 7.
    Bianchini, R.M., Stefani, G.: Graded approximations and controllability along a trajectory. SIAM J. Control Optim. 28(4), 903–924 (1990)CrossRefMathSciNetMATHGoogle Scholar
  8. 8.
    Goncharova, E.V., Ovseevich, A.I.: Birth of the shape of a reachable set. Doklady Math. 88(2), 605–607 (2013)CrossRefMathSciNetMATHGoogle Scholar
  9. 9.
    Goncharova, E., Ovseevich, A.: Limit behavior of reachable sets of linear time-invariant systems with integral bounds on control. J. Optim. Theory Appl. 157(2), 400–415 (2013). doi: 10.1007/s10957-012-0198-z CrossRefMathSciNetMATHGoogle Scholar
  10. 10.
    Hörmander, L.V.: Notions of Convexity. In: Oesterlé, J., Weinstein, A. (eds.) Progress in Mathematics, vol. 127. Birkhäuser, Boston (1994)Google Scholar
  11. 11.
    Schneider, R.: Convex Bodies: The Brunn–Minkowski Theory. Encyclopedia of Mathematics and Its Applications, vol. 44. Cambridge University Press, Cambridge (1993)CrossRefGoogle Scholar
  12. 12.
    Goncharova, E.V., Ovseevich, A.I.: Comparative analysis of the asymptotic dynamics of reachable sets of linear systems. Comp. Syst. Sci. Int. 46(4), 505–513 (2007). doi: 10.1134/S1064230707040016 CrossRefMathSciNetMATHGoogle Scholar
  13. 13.
    Brunovsky, P.: A classification of linear controllable systems. Kybernetika 6, 176–188 (1970)CrossRefMathSciNetGoogle Scholar
  14. 14.
    Ananievskii, I.M., Anokhin, N.V., Ovseevich, A.I.: Bounded feedback controls for linear dynamic systems by using common Lyapunov functions. Doklady Math. 82(2), 831–834 (2010)CrossRefGoogle Scholar
  15. 15.
    Agrachev, A.A., Sachkov, YuL: Control Theory from the Geometric Viewpoint. Encyclopaedia of Mathematical Sciences, vol. 87. Springer, Berlin (2004)CrossRefGoogle Scholar
  16. 16.
    Gromov, M.: Carnot-Carathéodory spaces seen from within. In: Bellaïche, A., Risler, J.J. (eds.) Sub-Riemannian Geometry, Progress in Mathematics, vol. 144, pp. 79–323. Birkhäuser, Basel (1996)CrossRefGoogle Scholar
  17. 17.
    Vershik, A.M., Gerschkovich, V.Y.: Bundle of nilpotent Lie algebras over a nonholonomic manifold (nilpotentization). J. Sov. Math. 59(5), 1040–1053 (1992)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.Institute for System Dynamics and Control TheorySiberian Branch of the Russian Academy of SciencesIrkutskRussia
  2. 2.Institute for Problems in Mechanics of the Russian Academy of SciencesMoscowRussia

Personalised recommendations